2. Which ECG changes would be typical for a patient such as this? b. QT wave is elongated
3. Formulate relevant nursing diagnosis for this patient based on the data provided. c. Risk for ineffective health maintenance related to insufficient knowledge of recommended diet. Risk for decreased cardiac output related to hyperkalemia Risk associated with spironolactone contraindication in patients with hyerkalemia cardiac monitoring, k+ monitoring, monitor breathing and circulation. IV administration of calcium gluconate, glucose, and insulin, if ineffective possible dialysis (hemodialysis or peritoneal) Diuretics to assist with excretion of excess K+. Education regarding foods and complications ect. Assess patients understanding of appropriate salt substitutes and potassium replacements. Counseling for possible emotional distress related to medical noncompliance and possibility of relation to said hyperkalemia, patient may feel responsible and distressed. 4. Discus the etiology of the patients symptoms.
d. Potassium is critical for the normal functioning of the muscles, heart, and nerves. It plays an important role in controlling activity of smooth muscle (such as the muscle found in the digestive tract.
5. Explain whether the nurse should clarify the doctors orders before administering the enema. e. Yes the nurse should definantly double check the order first, this patient has hyper tension first of all, and this enema will raise sodium levels depending on the severity of the hypertension this enema could be fatal. Also the enema could take days to work , the Doctor may want to look at a more rapid treatment option such as dialysis.